Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 9, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Feb 15, 2015, 3:23 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2015, 3:23 AM EST (08:23 UTC)
- Expired
- Feb 15, 2015, 7:00 PM EST
- In force
- 16 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
643 WHUS72 KMFL 150823 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 323 AM EST SUN FEB 15 2015 AMZ650-670-152030- /O.NEW.KMFL.SC.Y.0009.150215T0823Z-150216T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 323 AM EST SUN FEB 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. WINDS: NORTH WINDS OF 20 TO 25 KT WILL GRADUALLY DIMINISH THIS AFTERNOON. WAVES: SEAS OF 6 TO 8 FEET CAN BE EXPECTED...HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
968 WHUS72 KMFL 152344 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 644 PM EST SUN FEB 15 2015 AMZ650-670-160045- /O.EXP.KMFL.SC.Y.0009.000000T0000Z-150216T0000Z/ COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- 644 PM EST SUN FEB 15 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 12:41 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 15, 12:41 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1241 AM EST SUN FEB 15 2015 .AVIATION... VFR CONDITIONS THROUGH THE TAF PERIOD. NORTHWESTERLY FLOW 5-10 KNOTS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS ARE FORECAST TO VEER TO THE NORTHEAST SUNDAY AFTERNOON BEHIND A WEAK FRONT. && .PREV DISCUSSION... /ISSUED 703 PM EST SAT FEB 14 2015/ UPDATE... WITH SEAS SUBSIDING THIS EVENING, THE SMALL CRAFT ADVISORY AND THE HIGH RISK OF RIP CURRENTS HAVE BEEN ALLOWED TO EXPIRE. THERE REMAINS A MODERATE RISK OF RIP CURRENTS FOR PALM BEACH COUNTY. OTHERWISE, THE FORECAST REMAINS ON TRACK WITH JUST SOME FINE TUNING TO ACCOUNT FOR CURRENT CONDITIONS. PREV DISCUSSION... /ISSUED 648 PM EST SAT FEB 14 2015/ AVIATION... VFR/CAVU CONTINUES UNDER A BENIGN PATTERN. WINDS VEER SLIGHTLY LATE SUNDAY PM WITH THE APPROACH OF ANOTHER DRY COLD FRONT. PREV DISCUSSION... /ISSUED 321 PM EST SAT FEB 14 2015/ DISCUSSION... SURFACE HIGH PRESSURE IS IN PLACE ACROSS THE CENTRAL AND EASTERN GULF AND EXTENDS ACROSS THE FLORIDA PENINSULA. NORTHWESTERLY WINDS AND A COOL DRY AIR MASS WILL CONTINUE TO DOMINATE ACROSS THE REGION THE REMAINDER OF THE WEEKEND. FOR TONIGHT...THE LATEST GUIDANCE CONTINUES TO INDICATE A SLIGHT WARMING TREND TONIGHT WITH TEMPERATURES WEST OF LAKE OKEECHOBEE AND INTO INTERIOR COLLIER COUNTY EXPECTED TO BE IN THE LOWER 40'S. IN GENERAL TEMPERATURES IN THE NAPLES AND ATLANTIC COAST METRO AREAS WILL BE IN THE UPPER 40'S TO AROUND 50 ALONG THE COASTAL ZONE AND IN THE MID TO UPPER 40'S FOR THE EASTERN SUBURBS OF NAPLES AND ALSO THE WESTERN SUBURBS OF THE ATLANTIC METRO AREAS. MINIMUM WIND CHILLS WILL BE IN GENERAL A COUPLE OF DEGREES COOLER THAN THE AMBIENT TEMPERATURES. FOR EARLY NEXT WEEK...WEAK HIGH PRESSURE AND STABLE WEATHER ARE FORECAST TO LINGER THROUGH MONDAY AS AN AREA OF LOW PRESSURE DEVELOPS IN THE NORTHERN GULF. BY TUESDAY THE LOW IS FORECAST TO DEEPEN AND ENTER THE SOUTHEASTERN ATLANTIC COAST AS A FRONT BEGINS TO DEVELOP. THE EFFECT ON SOUTH FLORIDA AND ADJACENT WATERS WILL MAINLY BE SOUTHERLY WINDS ACROSS THE REGION. BY WEDNESDAY NIGHT THE SURFACE LOW IS FORECAST TO RAPIDLY ACCELERATE ALONG THE ATLANTIC SEA BOARD WITH THE TRAILING COLD FRONT FORECAST TO ENTER SOUTH FLORIDA AND LOCAL WATERS WITH A CHANCE OF SHOWERS FORECAST. WHILE FORECAST SOUNDINGS INDICATE INCREASING INSTABILITY...OVERALL ONLY A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST WITH GUIDANCE INDICATING NO SUPPORTING DYNAMICS. THE GLOBAL MODEL CONSENSUS INDICATES THE FRONT EXITING THE REGION WEDNESDAY AFTERNOON WITH NO THUNDERSTORMS FORECAST DURING THAT PERIOD. FOR THE EXTENDED FORECAST...ANOTHER SHOT OF COLDER AIR IS FORECAST FOR THURSDAY AND FRIDAY SIMILAR TO THE RANGE OF OF HIGH AND LOW TEMPERATURES ACROSS THE REGION THE LAST COUPLE OF DAYS. MARINE... RECENT MARINE GUIDANCE CONTINUES TO INDICATE THE LONG PERIOD SWELL CURRENTLY AFFECTING THE LOCAL ATLANTIC WATERS SLOWLY SUBSIDING TONIGHT INTO SUNDAY. WHILE MARGINAL...THE SMALL CRAFT ADVISORY IN EFFECT UNTIL 700 THIS EVENING FOR ATLANTIC WATERS TO THE EAST OF PALM BEACH COUNTY WILL CONTINUE TO BE EFFECT BUT WILL LIKELY NOT BE EXTENDED. HOWEVER...ANOTHER ONE WILL LIKELY BE NEEDED STARTING AROUND 12Z SUNDAY FOR THE SAME AREA AS NORTHWESTERLY WINDS INCREASE AND SEAS RISE TO AROUND 7 FEET OR JUST ABOVE ON SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 54 74 65 / 0 0 0 10 FORT LAUDERDALE 73 58 73 65 / 0 0 0 10 MIAMI 74 59 74 64 / 0 0 0 10 NAPLES 74 52 74 60 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...23/SK LONG TERM....23/SK AVIATION...84/AK
Hazardous weather outlook, Feb 14, 7:00 PM EST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 700 PM EST SAT FEB 14 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 151200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 700 PM EST SAT FEB 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS FOR PALM BEACH COUNTY BEACHES. TEMPERATURES: TEMPERATURES WILL FALL INTO THE LOW TO MID 40S ACROSS THE INTERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER RISK FOR RIP CURRENTS ALONG ATLANTIC BEACHES ON SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ACROSS THE REGION AHEAD OF A COLD FRONT. HAZARDOUS MARINE CONDITIONS ARE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS THE ATLANTIC WATERS, AND WEDNESDAY ACROSS THE GULF WATERS BEHIND A COLD FRONT. TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 30S TO MID 40S ACROSS MUCH OF THE REGION THURSDAY MORNING. WIND CHILL VALUES WEST OF LAKE OKEECHOBEE MAY BE IN THE LOW TO MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.